New to the group, I’ve just found you searching for zometa related discussions. I have kidney cancer and my main met in my clavicle.
I’ve been on Zometa, monthly infusions, for 2 1/2 years. In the last couple of months I’ve noticed that three joints in my fingers seem to have suddenly expanded with what look like potential excess calcium deposits. I have very small slim fingers so it’s really obvious. I’m having them scanned to be on the safe side though I’m sure it’s nothing. Just wondering if anyone else has experienced anything similar at all?
Hi Jo300 and welcome to the group
I'm sorry to read that you've suddenly found that three of your finger joints have expanded. I'm not a member of this group and haven't haven't had this treatment or problem so don't have any experience to share with you but I noticed that you hadn't had any replies.
I put Zoledronic acid into the search bar in this group and found a number of references to it within the last year. If you don't get any replies you could try this and see if any of the posts prove helpful. I've also found this information about Zoledronic acid (Zometa) on Cancer Research UK's website but the list of side effects of this drug don't mention swelling joints.
It's good that your team have arranged for you to have a scan to check that everything is okay. Please let us know how you get on.
"Never regret a day in your life, good days give you happiness, bad days give you experience"
What is a Community Champion?
Thank you for coming back to me! I've searched for Zoledronic acid with no luck either - but something in the CR information did make me stop to think. Bone mets can increase calcium in the blood and Zometa reduces this. I'm also going to be tested to see if I have high calcium levels - so maybe that's waht's causing it, rather than the zometa itself.I'll have a chat at oncology next week.Thank you x
You're welcome Jo300.
I did find posts within the last 12 months when I put Zoledronic acid into the search facility. Did you input the words where it says 'Search in group' under the group heading?
I hope oncology can sort you out next week and do come back and tell us how you get on as it might be useful for someone in the future.
All the best
Oh sorry latchbrook, yes I found them, I just didn't find anyone who had experienced anything similar. That would make sense of course if it's a calcium issue rather than a zometa one.Thanks again!
Safe payments by:
We're here to provide physical, financial and emotional support. So whatever cancer throws your way, we're right there with you.
© Macmillan Cancer Support
© Macmillan Cancer Support, registered charity in England and Wales (261017), Scotland (SC039907) and the Isle of Man
(604). Also operating in Northern Ireland. A company limited by guarantee, registered in England and Wales company
number 2400969. Isle of Man company number 4694F. Registered office: 89 Albert Embankment, London SE1 7UQ. VAT no: